MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP840D
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Wound Dehiscence (1154); Bacterial Infection (1735); Pocket Erosion (2013); Discomfort (2330); Impaired Healing (2378); Fluid Discharge (2686)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4) h6.Component code: g07002 - device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was there any adverse consequence associated with the patient? (b)(6) 2023 patient with scant "bloody drainage" on her shirt at her follow-up appointment.On (b)(6) 2023 she endorsed moderate incision discomfort near surgical site and there was delayed surgical wound healing as the superficial layer of the wound bed has not yet adhered with notable scabbing/eschar in the wound bed.The patient was referred to wound care and seen them on (b)(6) 2023 and wound debridement was performed at the sq.Level and serous drainage.X2 small sutures removed that was not absorbed.The patient was started on doxycycline.(b)(6) 2023 follow-up with wound care and debridement again at the sq.Level.(b)(6) 2023 to ed with drainage "straw colored".(b)(6) 2023 back to or for irrigation and debridement abscess deep posterior spine.Positive cultures from deep wound of pseudomonas aeruginosa.Patient referred to infectious disease.What is the current status of the patient? following with infectious disease due to pseudomonas aeruginosa.Was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.(b)(6) 2023 wound debridement x2 small sutures removed that was not absorbed 2-0 vicryl sutures.Dehiscence present.Doxycycline rx.(b)(6) 2023 surgery: irrigation and debridement abscess deep posterior spine, serosanguious drainage.Re-closure of muscle and fascia with 0 vicryl suture, fat 0 vicryl sutures, subcutaneous tissue closed with 2-0 vicryl sutures, skin with 3-0 nylon suture.If product was removed: what was the appearance of the suture during the removal? no description documented description of sutures removed on (b)(6) 2023.If re-suture/re-closure was performed: was reoperation necessary to remove the suture and re-close the wound? yes for re-close the wound (b)(6) 2023 was the suture trimmed in physician¿s office? no was the suture removed in a routine post-op procedure? no was the suture removed in a reoperation procedure? no, they were removed in debridement in wound care.Could you tell me if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.(b)(6) 2023 doxycyline monohydrate 100mg tablet: 1 tablet po q12hr for 10 days.(b)(6) 2023 vancomycin (b)(6) 2023 1250mg iv.(b)(6) 2023 ciprofloxacin 500mg: 1 tablet po bid for 14 days (stopped (b)(6) 2023).(b)(6) 2023 levofloxacin 750mg 1 tablet po daily for 7 days.Cefepime 2g q8hr for 6 weeks iv.What was the name of the procedure? lumbar 4-lumbar 5 posterior spinal instrumented fusion and decompression what was the procedure date? (b)(6) 2023 please provide the lot number: unknown lot number.Supply number: sxpp1a205-suture stratafix, vcp839d-suture vicryl plus 2-0 & vcp840d-suture vicryl 0 ct-1 event related to mw # 2210968-2023-05534, mw # 2210968-2023-05535 this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ 472 g/m.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a lumbar 4-lumbar 5 posterior spinal instrumented fusion and decompression procedure on (b)(6) 2023 and suture was used.Post op the sutures were not dissolving and were being rejected.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2, a3, a4, b7 additional information was requested, and the following was obtained: age, gender, weight, bmi at the time of index procedure 46f, 91.491kg, 34.69 what was the tissue condition (normal, thin, calcified, fragile, diseased) normal for vicryl suture- how was the suture placed (interrupted or continuous)? interrupted for vicryl suture - how was the suture originally tied (multiple knots, square knot, etc.)? unknown for stratafix symmetric pds plus - was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? unknown documented as "running 1-0 stratafix suture).For stratafix symmetric pds plus - were two reverse stitches performed across the incision prior to closure? unknown documented as "running 1-0 stratafix suture).What tissue layer(s) dehisced? subcutaneous.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no documentation or report of issues other relevant patient history/concomitant medications? n/a.What is the physician¿s opinion as to the etiology of or contributing factors to this event? no documentation.Only comment of "x2 small sutures removed that was not absorbed" by wound care provider.Corrected information: h6 type of investigation.

Brand Name
VCL+ UD 8X18IN 0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17440516
Report Number2210968-2023-05532
Device Sequence Number19482409
Product Code GAM
UDI-Device Identifier10705031055773
UDI-Public10705031055773
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP840D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient Weight91 KG